After three years diagnosed with breast and secondary bone on the same day the letrazole has been outsmarted. I have over the last two weeks had thd faslodex twice and starting the kisqali in a fortnight. Nurse mentioned side effects im currently very anaemic low haemoglobin and platelets and wondered if anyone else has had thus drug as im the first person my consultant has prescribed it too. Worried about side effects, hair loss etc. Much love Karen
I started Faslodex and Abemaciclib in October 2019. I think the ciclib’s are similar ie a family of drugs. I know that everyone responds differently. I had nausea, diarrhoea, slight hair thinning, very dry skin, lymphocytes reducing, red blood cells reducing and elongating, muscle weakness and fatigue. Only the nausea and diarrhoea have gone. I have noticed that I am getting deep horizontal ridge in my nails and they split. Cutting them short helps. I was very worried too but I am getting used to it. I am relieved that the nausea and diarrhoea have stopped. It took three weeks. Also menopausal symptoms have recently started. Lasts for about two weeks. My husband hates it when I get the Faslodex. He knows what comes next - irritability.
I hope this helps you. I get my first CT scan check to see if it is working soon.
I have just started fasladex and due to start Abemacicilib on the 15th. like u worrying about side effects. My bloods so far are ok but have been prone to being anaemic in the past. Have read the other ladies comments and hopefully the nausea etc won’t last.
I was on letrozole for 7 & half years, not a bad run but it stopped working so trying this treatment. My initial diagnoses was Secondary BC, boney mets in spine,rib & pelvic areas. Had bilateral mastectomy.
My wee brutes decided to go walkabout and now in lymphnodes in my neck, had biopsy but no results yet.
Would like to hear how you manage
much love Katie
Hi Diane i am also on zoladex ive been menopausel for 3 years (im 45). I am irritable but mostly normal but more short tempared. I get the tablet in just over a week so we will see. Ive had a fair bit if nausea too but its beginning to go. Hope your scan is positive as can be. Karen x
You sound much same as me Katie. I was diagnosed in 2017 at 43. Breast cancer secondary in spine, pelvis, ribs straight off. Ive been three year on the leterazole, denosonab and zoladex. Very anaemic right now and last scan there beginning December they tell me its not working anymore. I already knew as had felt a change in the original tumour in my breast. Let me know how you get on too xx
I finished menopause age 46. Breast cancer for my 50th birthday and reoccurrence for my 54th birthday. But though I knew they large swelling and pain in my clavicle was cancer. GP x 2, Breast review and Orthopaedic Consultants would not test me. So had spread to shoulders, sternum, scapula, spine, ribs, pelvis and liver almost 17 mths later. I was on Letrozole which barely worked. In fact, after a spontaneous fracture to the clavicle for my 55th birthday. I said at the review that clearly the Letrozole wasn’t working. About 4 weeks later, I received a letter to say I could cease completely as I was almost at the end of my five year checks or go onto tamoxifen.
I have felt the cancer spread too but I don’t know if the treatment works instantly or takes a few months.
Sorry to hear that yours has stopped Do you know the next step. My oncologist says there are about four other drugs to try. All increasing in potency.
Let me know how you get on.
So sorry to hear that its hard to take in. I struggle with the consultant and come away confused and dont really know whats happening. I can only hope this new combination works as long as the letrazole did. Or longer! Do you have a family and a good support network? Every niggle is a worry isn't it. Let me know how you get on too xxx
I started Kisqali last week and so far so good. I’m on it with Letrozole. I’d previously been on tamoxifen but developed bone mets whilst on it so they’ve put me on zoladex injections so I can have an AI. Hope it works for us
Hi. Have you had no side effects? Yes me too. X
Supposed to start the kisqali tomorrow. Hospital just phoned me. Platelets and Haemoglobin are in 80's and RBC 2.48. Ive been anaemic since November since treatment stopped working. Ive to get bloods cross matched tomorrow for a blood transfusion at some point. And an ECG. She said she had only prescribed my Denosonab and Faslodex injections and not the new kisqali tablet. Can anyone explain in laymans terms what this all means? The treatment stopped working so its the cancer affecting the bloods? And as they are low will they not be able to start the tablets? Im wary as its been since 17th December they said it wasnt working but apparently bloods were off month before thst and they never said. I am all confused i dont think i ask enough questions xx
Hey Karen, I’ve not heard of the medication, but I’m just assuming they haven’t started the treatment until they get your bloods sorted. I was like you always low blood count and I was having endless blood transfusions and my oncologist thought my cancer was starting to affect my blood but it turned out that I was deficient in vit B and I began having daily injections until my blood count was normal and now I have them every 3 months and my GP surgery... so it was something quite simple that was causing so many problems so it’s worth an ask when you next see your oncologist to have it checked. If you find it hard to ask questions or forget to ask something, write them down before you go or take a friend with you as you can sometimes feel overwhelmed with what they are telling you. Hope you get sorted soon
They can’t prescribe the Kisqali if your bloods are down, I had to have mine checked before and just had them done a fortnight into taking it. When yours go back up I reckon you’ll get the Kisqali. Hope the transfusion helps.
My blood was down today, at the low end of normal. They expect it to drop with the Kisqali so they won’t want yours to drop any more.
If you want to talk things through I’ve found the Macmillan and Breast Cancer Now helplines are both great, they really know their stuff and put it all into easy to understand terms.
Good luck and let us know how you et on x
Thank you. Xx
My energy level is very low now on it, I look pale and dark eyed so my bloods must be even lower!
Safe payments by:
We're here to provide physical, financial and emotional support. So whatever cancer throws your way, we're right there with you.
© Macmillan Cancer Support
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man
(604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company
number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: